Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 221, NWS State College, PA

August 7, 2007Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2007, 10:20 PM EDT for Union County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 10:20 PM EDT (02:20 UTC)
Expired
Aug 7, 2007, 11:15 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Union County, PA

The radar

The State College radar (KCCX), 75 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:20 PM EDTTSTM WND DMG2 W Laurelton Center, PATREES DOWN ALONG UNION/CENTRE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 080220
SVRCTP
PAC119-080315-
/O.NEW.KCTP.SV.W.0221.070808T0220Z-070808T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN UNION COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1115 PM EDT

* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAURELTON CENTER...OR 12 MILES WEST OF MIFFLINBURG...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAURELTON CENTER AROUND 1025 PM EDT...
  SAND BRIDGE STATE PARK AROUND 1030 PM EDT...
  MIFFLINBURG AND FOREST HILL AROUND 1035 PM EDT...
  VICKSBURG AROUND 1040 PM EDT...
  LINNTOWN AND LEWISBURG AROUND 1045 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 45.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO 
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4099 7721 4087 7734 4085 7716 4089 7688
      4097 7688

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:01 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 7, 9:01 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
901 PM EDT TUE AUG 7 2007

.SYNOPSIS...
A COMPLEX FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH
FRIDAY. HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE THROUGH
THURSDAY. THE FRONT WILL MOVE SOUTH OF THE REGION BY THE
WEEKEND...AS HIGH PRESSURE BUILDS SOUTHWARD FROM CANADA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION CONTINUES TO FIRE THIS EVENING ALONG AXIS OF LL JET
FROM NORTHERN OHIO INTO NW PA. STORMS HAVE SHOWN STRONG ROTATION
AS THEY CROSS WARM FRONT...LOCATED JUST EAST OF THE OHIO BORDER.
HOWEVER...DAMAGING WINDS LESS LIKELY TO REACH SFC AS STORMS MOVE
DEEPER INTO COOLER AIR ACROSS NORTH CENTRAL PA. BASED ON 18Z RUNS
WILL LEAVE CATEGORICAL POPS UP TONIGHT ACROSS NORTHERN PA AND CHC
ACROSS THE SOUTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
FRONTAL BOUNDARY SHIFTS SOUTH ON WED...FOCUSING ANY POTENTIAL
CONVECTION ACROSS THE SOUTHERN HALF OF THE STATE. MORE SUNSHINE
EXPECTED ON WED SHOULD YIELD HIGHS WELL INTO THE 90S IN THE
VALLEYS. HEAT ADVISORY STILL LOOKS ON TRACK ACROSS THE SUSQ
VALLEY...WHERE HEAT INDICES AOA 100F SEEM LIKELY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
STILL THINK MOST OF THU WILL BE DRY...LEFT POPS AS IS. STILL SOME
CHC OF MORE SHOWERS AND STORMS THURSDAY NIGHT INTO FRIDAY...AS
NEXT WAVE MOVES ACROSS. SOME VARIATION MODEL SOLUTIONS FROM DAY
TO DAY...MODEL TO MODEL. DID NOT WANT TO GO WITH DRY FORECAST FOR
FRIDAY. DID BRING POPS UP SOME THU NIGHT AND FRIDAY...LEFT CHC IN
FOR FRIDAY NIGHT...BUT DID CUT OUT FOR SAT.

FOR SATURDAY NIGHT INTO NEXT TUE...LEFT FCST DRY...NEXT FRONT IS
STILL NORTH OF C PA ON HPC CHARTS.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
IT DOES NOT HAPPEN VERY OFTEN...BUT KJST IS THE ONLY TAF SITE IN
THE CWA THAT IS CURRENTLY REPORTING VFR CONDITIONS...AS A BIT DRIER
AIR/A FEW LESS CLOUDS MOVED IN BEHIND A LINE OF THUNDERSTORMS.
THIS SHOULD BE SHORT LIVED HOWEVER AND AT LEAST SOME HAZE WILL
RETURN WITHIN THE NEXT HOUR OR TWO. KJST WILL THEN JOIN THE REST
OF THE REGION IN WIDESPREAD MVFR AREAS OF IFR VSBYS IN HAZE AND
FOG. WIDESPREAD MVFR VSBYS IN HAZE/FOG WILL PERSIST THROUGH MUCH
OF THE TAF PERIOD AS SFC DEWPOINTS REMAIN NEAR TO ABOVE 70 DEGREES
OVER MUCH OF CENTRAL PA.

AREA OF RAIN AND TSTMS NOW MOVING EAST ACROSS NORTHCENTRAL PA
SHOULD EXIT THE REGION BY 04Z...AND IS PRODUCING IFR CIGS AS WELL
AS LOWERED VSBYS THAT WILL LIKELY PERSIST THROUGH SUNRISE.

DESTABILIZATION OF OUR AIRMASS IS EXPECTED AGAIN TOMORROW...AIDED
BY A FRONT THAT WILL REMAIN SITUATED OVERHEAD THROUGHOUT THE DAY.
THIS WILL PROVIDE FOR ADDITIONAL CHANCES FOR TSTMS/MCS INTO THE
WEEKEND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM TO 7 PM EDT WEDNESDAY FOR PAZ035-036-
046-049>053-056>059-063>066.

&&

SYNOPSIS...MARTIN
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...FITZGERALD/MARTIN
LONG TERM...MARTIN
AVIATION...GARTNER/CONNELLY
Hazardous weather outlook, Aug 7, 4:14 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EDT TUE AUG 7 2007

PAZ004>006-010>012-017>019-024>028-033-034-045-082015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-SOUTHERN CLINTON-
414 PM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE
ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL
CONTAIN VERY HEAVY RAIN...AND THERE IS A CHANCE FOR A COUPLE OF
STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG
STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND
HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY
RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE WELL INTO THE 90S
ON WEDNESDAY. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY
WILL BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY.

DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH.

PAZ037-041-042-082015-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
414 PM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE
ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL
CONTAIN VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG
STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND
HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY
RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE WELL INTO THE 90S
ON WEDNESDAY. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY WILL
BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY.

DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO ELLARY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH.

PAZ035-046-049>053-058-082015-
FULTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-SCHUYLKILL-
414 PM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE
ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL
CONTAIN VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG
STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND
HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY
RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE IN THE 100 TO 104
DEGREE RANGE WEDNESDAY AFTERNOON. ANOTHER RUN OF WIDESPREAD
THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO
FRIDAY.

DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO ELLARY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH.

PAZ036-056-057-059-063>066-082015-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
414 PM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE
ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL
CONTAIN VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG
STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND
HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY
RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE IN THE 100 TO 104
DEGREE RANGE WEDNESDAY AFTERNOON. ANOTHER RUN OF WIDESPREAD
THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO
FRIDAY.

DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH.

MARTIN

In the hours before

Special weather statement, Aug 7, 7:32 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE AUG 7 2007

PAZ017-080000-
CLEARFIELD-
732 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN CLEARFIELD
COUNTY...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUBOIS...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR TREASURE LAKE AROUND 740 PM...ROCKTON AROUND
750 PM...S.B. ELLIOT STATE PARK AROUND 755 PM AND PARKER DAM STATE
PARK AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 119.

FORECASTER: KF
Special weather statement, Aug 7, 7:42 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT TUE AUG 7 2007

PAZ010-080015-
ELK-
742 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORM APPROACHING WESTERN ELK COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF KANE...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PORTLAND MILLS AROUND 810 PM AND RIDGWAY
AROUND 815 PM.

FORECASTER: KF
Special weather statement, Aug 7, 8:35 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE AUG 7 2007

PAZ010-080100-
ELK-
835 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORM MOVING THROUGH ELK COUNTY...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF JOHNSONBURG...MOVING EAST AT
30 MPH.

EXPECTED TORRENTIAL DOWNPOURS AND POSSIBLE WIND GUSTS TO 50 MPH WITH
THIS STORM.

THIS STORM WILL BE NEAR ST. MARYS AROUND 845 PM AND BENEZETTE AROUND
900 PM.

FORECASTER: KF
Special weather statement, Aug 7, 9:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT TUE AUG 7 2007

PAZ011-080145-
CAMERON-
912 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORMS WILL AFFECT CAMERON COUNTY...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELK RIVER TO
BENEZETTE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR EMPORIUM AND DRIFTWOOD AROUND 920 PM AND
STEVENSON DAM AROUND 930 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120.

FORECASTER: GARTNER
Special weather statement, Aug 7, 9:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 PM EDT TUE AUG 7 2007

PAZ004-005-080215-
MCKEAN-WARREN-
937 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MCKEAN AND WARREN
COUNTIES...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
SALAMANCA TO 33 MILES NORTH OF SUGARCREEK...MOVING EAST SOUTHEAST AT
35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LOTTSVILLE AROUND 945 PM...SPRING CREEK
AROUND 955 PM...RUSSELL AROUND 1000 PM...SCANDIA...BRADFORD AROUND
1005 PM...GARLAND...YOUNGSVILLE...GRAND VALLEY AROUND 1010 PM...
KINZUA DAM AND WARREN AROUND 1015 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 59...STATE ROAD 446.

FORECASTER: GARTNER
Special weather statement, Aug 7, 10:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 PM EDT TUE AUG 7 2007

PAZ004-005-080315-
MCKEAN-WARREN-
1017 PM EDT TUE AUG 7 2007

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF OLEAN TO 3 MILES NORTHEAST OF WARREN TO 23 MILES NORTH OF OIL
CITY...MOVING EAST SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MARSHBURG...LEWIS RUN AROUND 1025 PM...
CORYVILLE...CLARENDON...CHAPMAN STATE PARK AROUND 1030 PM...TIDIOUTE
AROUND 1035 PM...CYCLONE AROUND 1040 PM...WESTLINE...SMETHPORT AND
SHEFFIELD AROUND 1045 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:50 PM EDTSevere Thunderstorm WarningCTPElk55 min
Aug 7, 9:44 PM EDTSevere Thunderstorm WarningCTPCentre46 min
Aug 7, 9:55 PM EDTSevere Thunderstorm WarningCTPClinton35 min
Aug 7, 10:05 PM EDTTornado WarningCTPCentre, Clinton25 min
Aug 7, 10:27 PM EDTTornado WarningCTPUnion33 min
Aug 7, 10:49 PM EDTFlash Flood WarningCTPMcKean, Warren116 min
Aug 7, 10:58 PM EDTSevere Thunderstorm WarningCTPSnyder32 min
Aug 7, 11:08 PM EDTSevere Thunderstorm WarningCTPClinton52 min
Aug 7, 11:48 PM EDTFlash Flood WarningCTPCameron, Elk, Potter5 hr
Aug 7, 11:55 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill50 min
Aug 8, 12:38 AM EDTSevere Thunderstorm WarningCTPClearfield52 min
Aug 8, 12:39 AM EDTFlash Flood WarningCTPMcKean, Warren4 hr
Aug 8, 1:45 AM EDTSevere Thunderstorm WarningCTPCambria30 min
Aug 8, 1:58 AM EDTSevere Thunderstorm WarningCTPSchuylkill47 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.